If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

ADHD DRUGS and HCM

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • ADHD DRUGS and HCM

    [ADHD DRUGS and HCM]

    Author: rhonda (---.proxy.aol.com)

    Date: 08-01-02 20:12

    Just an FYI, I read earlier on this web site that ritalin and HCM were O.K. together.

    I contacted my son's cardiologist for approval to take this and he said "absolutely not"

    That most treatments for ADD and ADHD were stimulants that raised the heart rate.

    Does anybody have a conflicting report from their MD?

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: ADHD DRUGS and HCM]

    Author: Dora (---.proxy.aol.com)

    Date: 08-01-02 23:15

    Hi Rhonda,

    I think probably you are refering to my posting. My boys 11 and 13 are both ADHD and one is on Adderall XR and the other on Concerta. They have Mild HCM but have not been put on any medication because they don't have symptons that are bad enough but the 11 year old is scheduled to see his doctor again next week, and I am going to ask for a stress test for both of the boys. I talked to Lisa concerning the situation and she contacted the company directly and from what I understood her to say there was not suppose to be a problem with it as of yet. I did have to sign a consent form in order for the doctor to continue to proscribing their medication. I am sure each individual is going to be different. As is everything else concerning HCM.

    Dora

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: ADHD DRUGS and HCM]

    Author: Lisa Salberg (208.47.172.---)

    Date: 08-02-02 10:58

    Rhonda -

    The information I obtained was from Novartis. I had agreed with what your doctor had said and was sure that the drug company would say it is a contraindication, however according to the reps from Novartis they look back into all the information they have on Ritilan and said "there is nothing in the records to indicate there has ever been a problem with this drug and any form of cardiomyopathy" I would suggest if this is an issue (meaning you believe your child needs to be on Ritilan) for you to contact Novartis directly or have you doctor do so and ask them directly.

    I understand your doctors concern with Ritilan, I have the very same concerns, I was very suprised that Novartis said it is not a problem. Discuss it with your doctor and let us know what you find out.

    Thank YOU!

    Lisa

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: ADHD DRUGS and HCM]

    Author: Stew Krug (---.proxy.aol.com)

    Date: 08-04-02 07:30

    Hi Rhonda,

    My son Matt suffered a SCA and passed away last year due to HCM. He was 16. Unfortunately, we did not know Matt had a heart problem. Matt had taken Ritalin in his early years - 6-13. We tried Adderall - less tablets to take per day - but they had some side effects that Matt did not like. We tired Concerta for a while. As he got older 15 & 16, he (like a lot of teens) did not like taking meds and often forgot. Since he lived with his mom, I was not there to double check.

    At the time that Matt passed away, I inquired to CHADD (Children and Adults with Attention Deficit Disorder) about any relationships with meds and HCM, the official response stated that their was no data to show a relationship.

    Your doctor is correct that Ritalin is a stimulant. However, I did not remember that it increased heart rate. Ritalin has been around for a real long time. There have been many studies (not necessarily regarding heart versus Ritalin) involving Ritalin. However, these days - who can you trust? There are other meds available for ADD that are not stimulants.

    Initially, I would say from my experience and my laymens interpretation of information, that Matt's sports and HCM relationship was stronger than the meds relationship. Matt was active in roller hockey and swimming. Matt was very healthy, and eat a great diet (he loved fruits). There does not appear to be any family history.

    Sorry my message does not help much to anwser the question. Please remain cautious, and press the doctors to get more information. We may be new data points that should be included!

    Lisa - If you read this, maybe you can contact CHADD to push the issue.

    Best wishes, Stew Krug

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: ADHD DRUGS and HCM]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 08-04-02 19:24

    Stew,

    THAT was a wonderful message and I thank you for sharing it. I will get in touch with CHADD and talk about it and see if we can do anything.

    Thanks,

    Lisa

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: ADHD DRUGS and HCM]

    Author: Marlene (---.ip.theriver.com)

    Date: 08-11-02 12:02

    Rhonda & others:

    My experience recently was with Concerta. I was having PVC's all the time after only a few days' trial. I am even pacemaker-dependent and have an AICD. The PVC's stopped after more than 24 hours off the med. Personally, I think it is a very bad choice and risky no matter what the manufacturer says. I do understand why the drugs are prescribed, believe me, but I have seen a geat deal of improvement in following a strict Hypoglycemic diet and have even read recently of gluten-sensitivity and/or salicylates being contributing factors to ADHD. I know taking a pill is much, much easier than dietary measures, but certainly much safer in my opinion. My brother died suddenly at age 35 and we'll never know for sure why - but doctor's now say he probably had HCM & yet was symptom-free as far as I know. The risk is just too great. I don't want to worry you, but these lives are just too fragile to toy with. Best Wishes, Marlene

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: ADHD DRUGS and HCM]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 08-14-02 15:09

    Hi all... a little ADHA update...

    I was at my nuerologist yesterday (I have siezures from the stroke I had 12 yrs ago) He mostly sees kids and is widely respected in the Northern NJ area as one of the best (NJ top 100 docs list and such). I asked him about Ritilan and HCM he said it is a dosing issue and that the dose should not be based solely on weight but on metabolism. If the dose is too high you can develop tachy (fast) heart rates and this may be dangerous. If the dose is correct he thought it should be OK.

    hope it helps...

    Lisa
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

There are no members with birthdays today.

Working...
X